Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 110, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 7, 2016, 4:53 PM CST for Live Oak County, McMullen County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 7, 2016, 4:53 PM CST (22:53 UTC)
- Expired
- Nov 7, 2016, 5:45 PM CST
- In force
- 52 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Live Oak County, TX, McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 110 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 5:36 PM CST | TSTM WND DMG | 8 Ne Loma Alta, TX | TREES DOWN WITH WINDS ESTIMATED 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1064 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
977 WUUS54 KCRP 072253 SVRCRP TXC297-311-072345- /O.NEW.KCRP.SV.W.0110.161107T2253Z-161107T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 453 PM CST MON NOV 7 2016 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS... EASTERN MCMULLEN COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 545 PM CST * AT 452 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR TILDEN... MOVING SOUTHEAST AT 20 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... TILDEN...CHOKE CANYON...SIMMONS AND CALLIHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CORPUS CHRISTI. && LAT...LON 2856 9821 2814 9822 2814 9867 2858 9862 TIME...MOT...LOC 2252Z 330DEG 19KT 2842 9847 HAIL...1.25IN WIND...<50MPH $$ GW
2 follow-up statements
871 WWUS54 KCRP 072308 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 508 PM CST MON NOV 7 2016 TXC297-311-072345- /O.CON.KCRP.SV.W.0110.000000T0000Z-161107T2345Z/ LIVE OAK TX-MCMULLEN TX- 508 PM CST MON NOV 7 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR SOUTHWESTERN LIVE OAK AND EASTERN MCMULLEN COUNTIES... AT 507 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF TILDEN...MOVING SOUTH AROUND 20 MPH. THIS STORM HAS ONLY WEAKENED SLIGHTLY...BUT STILL COULD BE PRODUCING LARGE HAIL...AND COULD EVEN INTENSIFY AS IT MOVES INTO A MORE UNSTABLE AREA. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... TILDEN...CHOKE CANYON...SIMMONS AND CALLIHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CORPUS CHRISTI. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2856 9821 2814 9822 2814 9867 2858 9862 TIME...MOT...LOC 2307Z 339DEG 16KT 2837 9847 HAIL...1.00IN WIND...<50MPH $$ GW
754 WWUS54 KCRP 072335 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 535 PM CST MON NOV 7 2016 TXC297-311-072345- /O.CON.KCRP.SV.W.0110.000000T0000Z-161107T2345Z/ LIVE OAK TX-MCMULLEN TX- 535 PM CST MON NOV 7 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR SOUTHWESTERN LIVE OAK AND EASTERN MCMULLEN COUNTIES... AT 535 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST OF LOMA ALTA...OR 15 MILES SOUTHEAST OF TILDEN...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS RE-INTENSIFIED...AND ANOTHER WARNING MAY HAVE TO BE ISSUED WHEN THIS WARNING EXPIRES. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... TILDEN...CHOKE CANYON...SIMMONS AND CALLIHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CORPUS CHRISTI. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2856 9821 2814 9822 2814 9867 2858 9862 TIME...MOT...LOC 2335Z 323DEG 19KT 2827 9843 HAIL...1.25IN WIND...<50MPH $$ GW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 3:55 PM CST, 58 minutes earlier.
Area forecast discussion, Nov 7, 3:55 PM CST, 58 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 355 PM CST Mon Nov 7 2016 .SHORT TERM (Tonight through Tuesday night)... Isolated to scattered showers and thunderstorms continue across South Texas this afternoon. Latest SPC mesoanalysis shows SBCAPE values between 2000 and 2500 over the area, which could result in some strong storms during the afternoon hours. Small hail and gusty winds would be the primary hazards in any of the stronger storms. Brief moderate to heavy rains may accompany any storm that develops as well. There may be a lull in activity later this evening, but additional chances for showers and thunderstorms will occur tonight into Tuesday morning. This is in part to upper trough hanging back to the west and a southward moving cold front. Hi-res models suggest renewed convection over the after especially after midnight. Will keep chances pops in the forecast for tonight. Near surface moisture and low temp/dewpoint spreads may result in another round of fog developing tonight across inland parts of the area. Trough axis remains back to the west of the forecast area on Tuesday. Sufficient moisture hangs around the area, especially across the east where PW values will be around 1.5 inches. Did not change pops drastically on Tuesday as 30 to 40 percent remain valid. Cloud cover and precip will keep temps in the mid/upper 70s to near 80 on Tuesday. Rain chances will begin to diminish on Tuesday night as drier air moves into the area, but will keep 20 pops over land and 30/40 pops over the waters where deeper moisture will reside. Overnight lows will fall into the upper 50s to lower 60s with 70s along the coast. && .LONG TERM (Wednesday through Monday)... Models continue to prog a potent cut-off low developing over N Mex by mid week and continuing through the weekend with embedded short waves tracking NE across S TX on occasion. Timing and position of these short waves and the main upper low will ultimately determine where the better rain chances will be through the latter part of the week. At the sfc, models are in fair agreement with high pressure building southward across S TX Wed in the wake of a cold front. This will lead to a stable airmass and decreasing low level moisture as well as cooler temps. A coastal trough is progged to be located well south of the CWA the latter part of the week. With moisture progged to be limited, went with lower pops than what the superblend output advertised. Did not want to completely remove pops due to the expected upper support from the low to the west and a weak to mod upper jet tracking across the region. Am expecting that any precip that does develop the latter part of the week will be generally isol -shra's or patchy -ra at best. Better chances will be over the waters where deeper moisture is expected along with proximity to sfc trough. As for winds in the wake of the front, could see advisory conditions Wed into Thu. Winds will generally be N to NE and will gradually decrease the latter part of the week into the weekend. Temps are expected to be near or below normal through the extended. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 67 80 63 76 62 / 40 40 20 20 10 Victoria 62 77 59 74 57 / 40 30 20 10 10 Laredo 67 80 61 72 59 / 40 40 20 30 10 Alice 64 79 60 75 58 / 40 40 20 20 10 Rockport 68 79 64 75 59 / 40 40 20 20 10 Cotulla 66 79 61 72 58 / 40 40 20 20 10 Kingsville 65 79 61 76 58 / 40 40 20 20 10 Navy Corpus 70 79 67 75 64 / 40 40 20 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TB/78...SHORT TERM TE/81...LONG TERM
Hazardous weather outlook, Nov 7, 4:12 AM CST, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 412 AM CST MON NOV 7 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-081015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 412 AM CST MON NOV 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ANTICIPATED TODAY AND TONIGHT OVER SOUTH TEXAS AND OVER THE ADJACENT WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS EARLY TUESDAY. SMALL CRAFT ADVISORIES MAY BE REQUIRED TUESDAY NIGHT THROUGH WEDNESDAY FOR THE COASTAL WATERS OF THE MIDDLE TEXAS COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/79
In the hours before
Special weather statement, Nov 7, 2:58 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
258 PM CST MON NOV 7 2016
TXZ241-242-072145-
KLEBERG-JIM WELLS-
258 PM CST MON NOV 7 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JIM WELLS AND
SOUTHWESTERN KLEBERG COUNTIES...
AT 257 PM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR PREMONT...
MOVING SOUTH-SOUTHWEST AT 10 MPH.
HALF INCH HAIL AND WINDS OF 40 MPH OR MORE ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PREMONT AND LA GLORIA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 2726 9799 2726 9822 2750 9822 2750 9789
2724 9789 2724 9792 2723 9795 2722 9796
2721 9798
TIME...MOT...LOC 2057Z 022DEG 8KT 2740 9808
GWSpecial weather statement, Nov 7, 3:43 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
343 PM CST MON NOV 7 2016
TXZ240-241-072230-
DUVAL-JIM WELLS-
343 PM CST MON NOV 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN DUVAL AND
SOUTHWESTERN JIM WELLS COUNTIES...
AT 342 PM CST...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CRUZ CALLE TO LA GLORIA. MOVEMENT
WAS SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PREMONT...CRUZ CALLE...LA GLORIA AND CONCEPCION.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 2726 9833 2742 9836 2739 9806 2736 9806
2726 9808
TIME...MOT...LOC 2142Z 024DEG 9KT 2733 9827 2730 9815
GWSpecial weather statement, Nov 7, 4:01 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 401 PM CST MON NOV 7 2016 TXZ230-072215- MCMULLEN- 401 PM CST MON NOV 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MCMULLEN COUNTY... AT 401 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER CROSS...OR 10 MILES SOUTH OF CHRISTINE...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CROSS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 2858 9840 2858 9872 2864 9872 2864 9840 TIME...MOT...LOC 2201Z 238DEG 16KT 2863 9853 GW
Special weather statement, Nov 7, 4:22 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
422 PM CST MON NOV 7 2016
TXZ233-072315-
GOLIAD-
422 PM CST MON NOV 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN GOLIAD
COUNTY...
AT 422 PM CST...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CHARCO TO 6 MILES NORTHWEST OF
BERCLAIR. THE STORMS ARE MOVING SLOWLY NORTHWARD.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BERCLAIR AND CHARCO.
LAT...LON 2850 9738 2851 9756 2852 9757 2852 9765
2854 9769 2867 9776 2868 9776 2888 9748
TIME...MOT...LOC 2222Z 343DEG 2KT 2868 9763 2861 9764
GWSpecial weather statement, Nov 7, 4:39 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 439 PM CST MON NOV 7 2016 TXZ230-072330- MCMULLEN- 439 PM CST MON NOV 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCMULLEN COUNTY... AT 438 PM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR TILDEN... MOVING NORTHEAST AT LESS THAN 20 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TILDEN...CALLIHAM...CROSS AND CROWTHER. LAT...LON 2834 9835 2836 9868 2864 9867 2864 9835 TIME...MOT...LOC 2238Z 206DEG 19KT 2852 9848 GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 2:58 PM CST | Special Weather Statement | CRP | Brooks | 47 min |
| Nov 7, 3:43 PM CST | Special Weather Statement | CRP | Brooks | 47 min |
| Nov 7, 4:01 PM CST | Special Weather Statement | CRP | McMullen | 14 min |
| Nov 7, 4:22 PM CST | Special Weather Statement | CRP | Goliad | 53 min |
| Nov 7, 4:39 PM CST | Special Weather Statement | CRP | McMullen | 51 min |
| Nov 7, 5:44 PM CST | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.